Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 267, NWS Kansas City, MO

August 25, 2001Buchanan County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 25, 2001, 12:16 AM CDT for Buchanan County, Platte County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2001, 12:16 AM CDT (05:16 UTC)
Expired
Aug 25, 2001, 1:00 AM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Buchanan County, MO, Platte County, MO

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS53 KEAX 250516
SVRMCI
MOC021-165-250600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 AM CDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
  NORTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 100 AM CDT

* AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BEAN LAKE...OR ABOUT 12 MILES EAST OF
  ATCHISON...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAUCETT AT 1225 AM CDT
  DEARBORN AT 1230 AM CDT
  EDGERTON AT 1245 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL. FOR YOUR
SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...
LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

LAT...LON 3967 9467 3966 9469 3962 9502 3944 9500
          3945 9461 3967 9463

$$
24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:41 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 24, 9:41 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
941 PM CDT FRI AUG 24 2001

HAVE UPDATED ZFP/RDF PACKAGE WITH NO MAJOR CHANGES. ALTHOUGH THREAT
FOR SEVERE WEATHER APPEARS TO BE DIMINISHING...STILL SIGNIFICANT
POSSIBILITY OF HEAVY RAIN. WILL MAINTAIN CATEGORICAL PRECIPITATION
WORDING OVERNIGHT IN ZONES...ALONG WITH MENTION OF HEAVY RAIN.

.EAX...
KS...NONE.
MO...NONE.

MJM

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.